Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 53, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 5, 2004, 2:52 PM CDT for Willacy County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 5, 2004, 2:52 PM CDT (19:52 UTC)
- Expired
- Oct 5, 2004, 5:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 7.9 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2516 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KBRO 051958
FFWBRO
TXC489-052200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
252 PM CDT TUE OCT 5 2004
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS
* UNTIL 500 PM CDT
* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL IN WESTERN WILLACY
COUNTY. DOPPLER RADAR ESTIMATED RAINFALL OF 2 TO 4 INCHES BETWEEN
LYFORD AND RAYMONDVILLE. THIS AREA IS ALONG HIGHWAY 77.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...RAYMONDVILLE AND LYFORD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS. MOTORISTS ALONG HIGHWAY 77 ARE URGED TO
DRIVE CAREFULLY AS WATER MAY BE PONDING ON THE ROADWAY.
LAT...LON 2632 9765 2659 9768 2660 9795 2648 9800
2636 9785
$$
STRAUB/SPEECE2 follow-up statements
000
WGUS74 KBRO 052051
FFSBRO
TXC489-052200-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT TUE OCT 5 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 500 PM CDT FOR WESTERN WILLACY
COUNTY...
AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE CITY OF
RAYMONDVILLE IN WESTERN WILLACY COUNTY. THESE STORMS ARE NEARLY
STATIONARY AND WILL CONTINUE TO PRODUCE RAINFALL RATES OF 2 TO 3
INCHES AN HOUR THROUGH 5 PM NEAR RAYMONDVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2659 9768 2633 9765 2636 9783 2648 9800
2660 9795
$$
SPEECE000 WGUS74 KBRO 052151 FFSBRO TXC489-052200- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 447 PM CDT TUE OCT 5 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL WILLACY COUNTY HAS BEEN CANCELED... AT 447 PM CDT...BROWNSVILLE DOPPLER RADAR INDICATED THUNDERSTORMS THAT CREATED FLOODING OVER WILLACY COUNTY HAVE MOVED WEST NOW. THEREFORE...THE FLASH FLOOD WARNING IN EFFECT FOR CENTRAL WILLACY COUNTY HAS BEEN CANCELED. EXCESS RUNOFF FROM HEAVY RAIN MAY STILL CREATE PROBLEMS NEAR STREAMS AND CREEKS IN WILLACY COUNTY...ALONG WITH ROADWAY PONDING. PLEASE DRIVE WITH CARE TONIGHT...AND NEVER DRIVE YOUR VEHICLE INTO WATERS OF UNKNOWN DEPTH. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 2658 9752 2638 9752 2638 9786 2655 9787 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 5, 10:10 AM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 5, 10:10 AM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT TUE OCT 5 2004 .DISCUSSION...SEVERAL AREAS OF CONV ARE CLUSTERED AROUND THE BRO CWA. THE AREAS TO THE EAST AND SOUTH ARE MOVING TO THE W-WNW AT AROUND 10 TO 15 KTS WITH THE AREA OVER WEBB COUNTY MOVING ROUGHLY EASTWARDS AT AROUND 5 TO 10 KTS. IR SATL IMAGERY SHOWS IMPRESSIVE CONV OVER THE SW GULF ASSOCIATED WITH THE OLD TROPICAL WAVE LOCATED IN THE AREA. RUC AND ETA GUIDANCE ARE IN PRETTY GOOD AGREEMENT IN KEEPING THE BEST CONV COVERAGE TO OUR SOUTH NEAR THE SURFACE WAVE WITH THE BEST MODEL QPF VALUES EDGING INTO THE EASTERN AND SOUTHERN PORTIONS OF THE BRO CWA LATER TODAY. THE CONV FROM THE WEST WILL ALSO LIKELY BE ENHANCED BY A 5H SHORT WAVE LOCATED OVER THE BIG BEND AREA. WITH DEEP SOUTH TX SANDWICHED IN BETWEEN THESE TWO FEATURES SEE NO REASON TO DISAGREE WITH A SIGNIFICANT RAIN EVENT FOR THE AREA OVER THE NEXT SEVERAL DAYS. MAV AND MET GUIDANCE IS IN PRETTY GOOD AGREEMENT IN THE SHORT TERM WITH 60 TO 80 PERCENT VALUES INDICATED THROUGH THURS. THE NEXT CONCERN IS THE FLASH FLOOD POTENTIAL FOR THE REGION. CURRENT GUIDANCE FROM THE WGRFC INDICATES THAT SOIL MOISTURE LEVELS AROUND THE REGION ARE LOW ATTM AND THE CURRENT RAINFALL RATES ARE NOT CLOSE TO EXCEEDING THE FFG. SO BELIEVE THAT THE BETTER CONDITIONS FOR FLASH FLOODING POTENTIAL WILL BE LATER TONIGHT AND CONTINUING INTO WEDNESDAY AND THURSDAY AS SOIL MOISTURE LEVELS BECOME MORE SATURATED. HOWEVER...WILL REEXAMINE THE SITUATION LATER THIS AFTERNOON TO DECIDE IF AN FFA MAY BE REQUIRED THEN. WILL INCREASE CONV CHCS FOR THIS MORNING AND THIS AFTERNOON A BIT...BUT OTHERWISE THE REST OF THE BRO GRID PACKAGE LOOKS OK. && .MARINE...AT 8AM BUOY020 REPORTED EAST WINDS AT 10 KNOTS AND SEAS 4 FEET. CONDITIONS ARE STILL FAVORABLE TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS. A COUPLE WAVES ARE SEEN ON RADAR MOVING NORTHWARD TOWARD THE MARINE ZONES. WILL INCREASE POPS FOR NEXT UPDATE. SHORT TERM WAVE HEIGHTS LOOK GOOD. && .AVIATION...AT 8AM BUOY020 REPORTED EAST WINDS AT 10 KNOTS AND SEAS 4 FEET. CONDITIONS ARE STILL FAVORABLE TODAY FOR SCATTERED SHOWERS AND THUNDERSTORMS. A COUPLE WAVES ARE SEEN ON RADAR MOVING NORTHWARD TOWARD THE MARINE ZONES. WILL INCREASE POPS FOR NEXT UPDATE. SHORT TERM WAVE HEIGHTS LOOK GOOD. && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPTIC/GRIDS...60 MARINE/AVIATION...64 MESO...CAMPBELL
Hazardous weather outlook, Oct 5, 6:00 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 600 AM CDT TUE OCT 5 2004 TXZ248>257-061100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 600 AM CDT TUE OCT 5 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A SURFACE LOW PRESSURE TROUGH WILL COMBINE WITH DEEP TROPICAL MOISTURE OVER DEEP SOUTH TEXAS ALLOWING SCATTERED SHOWERS TO CONTINUE TODAY. SOME OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 30 MPH...OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SURFACE TROUGH ALONG THE LOWER TEXAS COAST WILL CREATE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE END OF THIS WEEK. THESE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINS... BRIEF WIND GUSTS OF 30 MPH AND FREQUENT LIGHTNING. SEAS MAY BECOME QUITE ACTIVE ALONG THE WEST GULF COAST AS SWELLS ARE GENERATED BY A BROAD AREA OF EAST WINDS OVER NEARLY ALL OF THE SOUTHERN AND CENTRAL GULF OF MEXICO. TIDES ARE RUNNING ALMOST 2 FEET ABOVE MEAN LOWER LOW WATER AND THE STRONG WAVE ACTION MAY MAGNIFY THE TIDAL EFFECTS BY THE END OF THE WEEK. FLOOD HAZARDS PRESENTED BY VERY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY AND THURSDAY. ALSO...THE RISKS OF DANGEROUS RIP CURRENTS WILL INCREASE WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. CAFFREY
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 2:36 PM CDT | Flash Flood Warning | BRO | Starr | 114 min |
| Oct 5, 4:01 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 44 min |
| Oct 5, 4:03 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 117 min |
| Oct 5, 4:23 PM CDT | Flash Flood Warning | BRO | Starr | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.